Sunday, February 2, 2014
I was able to receive my new meds on January 6th and 20th. It was administered at our local hospital. It was a long infusion and I have to take Benadryl with it, so I'm tired and able to sleep during part of the infusion. So far, I haven't had any bad side effects from the Rituxan. I am weaning off the steroids. We have been lowering my dose by 10 mg every week. I am currently at 20 mg but a few little things have popped up in the past day or two so I will be calling my doctor after this weekend.
Tuesday, December 24, 2013
My Christmas Miracle came a little early this afternoon. On our way to the Christmas Eve Church service, Dr. Williams called to tell me they (Aetna) have approved the new drug I need, Rituxan! A huge thank you to all of you who have been thinking and praying about this. It really is answer to many, many prayers. Dr. Williams would like to start this new drug as soon as possible so we will talk on Monday and try to get something scheduled, either up in Manhattan or down here in South Jersey. The icing on my Christmas Miracle is that we were able to get some of the other drug from a pharmacy in Philadelphia. Huge thank you to my husband who braved the Christmas Eve traffic and crowd to get it for me. Merry Christmas to all of you!! XOXOX Haley
Sunday, December 22, 2013
Dear insurance company. How I hate you. Not only have you officially denied my doctor's request for the new drug Rituxan (Rituximab), you have also denied a medicine I have taken everyday for the past year. I don't really care about prior authorizations, or any other hoop you have for me to jump through, things should be taken care of within a week. I would also appreciate a call back when you say you will and if you are holding access to peoples medicine, it should be required that someone is accessible more than 9-5 Monday-Friday because some months, people refill prescriptions on Saturdays and Sundays. Enough with my rant.... Long story short, my doctor is working on it. Hoping to have a better outcome soon. I'll keep you updated. For now, I will continue IVIG monthly as planned. My blood work last month was not where it should have been, and I wasn't able to have Cytoxan so that chemo is put on hold for now. Crossing our fingers that the denial of Rituxan can be overturned quickly. Much love to you all and thank you for all the continued prayers. Merry Christmas! Love, Haley
Wednesday, November 27, 2013
I had my 5th round of chemo on November 11th. Not gonna lie, it was rough. They seem to be getting harder every month. It didn't help that I had some sort of stomach virus the week before, but thank goodness for Zofran or I would have never made it through the week. I went to NYC and saw Dr. Williams on November 14th and he is not happy with my current treatment. I have not been able to lower the oral steroids and I need to be able to do this ASAP. It's been over a year and the steroids are wrecking havoc on my body. We have decided to switch to the Rituximab (Rituxan) treatment for sure. As far as I know, we are still trying to get the insurance to approve it. I'm hoping and praying this comes through before the 9th of December, so I don't have to do chemo again. The plan is for me to go to Roosevelt Hospital in NYC and have the first dose, then 14 or 15 days later, go up again and have the second dose. These two doses, if they work correctly, should last for six months! I will continue the IVIG twice a month at home. As far as I've been told, the Rituximab will kick my butt for a couple weeks but then I should be ok. Hoping and praying this is what I need. Feeling pretty good this week energy wise. Just trying not to over extend myself. On the good days, I try to do too much to make up for all the days I don't make it off the couch. This just puts me on my butt by 7pm, and dog tired. My face still looks like a balloon and my hair is falling out, thin like a grandma or maybe even worse. Don't expect a Christmas card with my picture on it, way too vain for that right now. Hoping that once we stop the Cytoxan my hair will come back. Otherwise, I'll need some friends to go wig shopping with. Happy Thanksgiving everyone!
Saturday, October 26, 2013
Sorry I haven't posted. I had my MRI's weeks ago and they were all ok. No significant change. That was a relief but didn't really provide any answers to my issues. Finished my 4th round of chemo last week and did IVIG Monday and Wednesday this week. Still hanging out at 70mg of prednisone for now. Haven't felt really well the past day and a half so who knows what that means. The higher dose of steroids has brought my face back to it's full moon shape. My attitude is poor but I'm trying to keep a lid on it when I can. My hair is starting to fall out in the shower. Not tons of hair, but enough to notice. We are waiting to see if I can reduce my steroids down again and if not, we will be pursuing another treatment call rituximab, I think. It's another type a chemo that has worked for others. They are working on getting approved with my insurance because they don't like to pay for this particular drug. I am also waiting on my blood test results for RA. My knees have had some joint issues and my doctor is just checking into everything I guess. Apparently when you have one autoimmune disease, it is very likely you have others as well. Oh Joy! That's all for now.
Tuesday, September 10, 2013
Last week I was able to wean myself down to 30mg of steroids with very little problems. Then I started having issues with my words again. I spoke with Dr. Williams last Tuesday and he put me back up to 60mg with instructions to slowly taper down to 40mg. Then we would talk again to make it an even slower taper down to 30mg. Unfortunately, I didn't get there. 60mg isn't cutting it right now, so when I spoke to him yesterday, he bumped me back up to 80mg of steroids, and I am going to get another MRI of my brain and my cervical spine in the next week or so to see what, if anything is going on. Please pray this gives him the answers he needs to plan our next steps in treatment.
Monday, August 26, 2013
I had my second dose of chemo last Monday while my parents were here. Tuesday I was tired and Wednesday and Thursday mornings were the worst of it. After sleeping all night, with nothing to eat or drink, there is so much acid in my stomach I feel like I have the flu. Some dry toast seemed to help settle everything down a bit. I think I'm learning how to deal with the stomach issues so hopefully next month will be even easier. Since Friday I have been feeling much better. I think my counts are bottoming out again because I'm just sluggish. I will get my IVIG transfusion on Thursday and Friday so hopefully that will give me a little boost! I was also able to lower my steroids down to 40mg everyday. Let's pray no issues appear, and I get the all clear to go down to 30mg!